Alert archive / Florida / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 94, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Aug 12, 2007, 6:18 PM EDT for Orange County, Seminole County, Florida. It was in force for 33 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 12, 2007, 6:18 PM EDT (22:18 UTC)
- Expired
- Aug 12, 2007, 6:51 PM EDT
- In force
- 33 min
- Issued by
- NWS Melbourne, FL
- Area
- Counties, with a storm outline in the text
Counties Orange County, FL, Seminole County, FL
The radar
The Melbourne radar (KMLB), 87 km from the middle of the area, began a volume at 22:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 12, 6:28 PM EDT | HAIL 0.75 | Winter Park, FL | PENNY SIZE HAIL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 10.3 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 647 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 952 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KMLB 122219 SVRMLB FLC095-117-122300- /O.NEW.KMLB.SV.W.0094.070812T2218Z-070812T2300Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 618 PM EDT SUN AUG 12 2007 THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL ORANGE COUNTY IN FLORIDA. SOUTHWESTERN SEMINOLE COUNTY IN FLORIDA. * UNTIL 700 PM EDT * AT 613 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER MAITLAND. MOVEMENT WAS NEARLY STATIONARY. * OTHER LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO... EATONVILLE...FAIRVILLA...WINTER PARK. SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP AWAY FROM WINDOWS. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 2862 8121 2874 8129 2850 8166 2842 8150 $$ KELLY
2 follow-up statements
000 WWUS52 KMLB 122230 SVSMLB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 629 PM EDT SUN AUG 12 2007 FLC095-117-122300- /O.CON.KMLB.SV.W.0094.000000T0000Z-070812T2300Z/ ORANGE FL-SEMINOLE FL- 629 PM EDT SUN AUG 12 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT FOR SOUTHWESTERN SEMINOLE AND CENTRAL ORANGE COUNTIES... AT 622 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR FAIRVILLA...MOVING SOUTHWEST AT 15 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PINE HILLS...ORLOVISTA...ORLANDO. SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP AWAY FROM WINDOWS. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 2862 8121 2874 8129 2850 8166 2842 8150 $$ KELLY
000 WWUS52 KMLB 122251 SVSMLB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 649 PM EDT SUN AUG 12 2007 FLC095-117-122259- /O.CAN.KMLB.SV.W.0094.000000T0000Z-070812T2300Z/ ORANGE FL-SEMINOLE FL- 649 PM EDT SUN AUG 12 2007 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN SEMINOLE AND CENTRAL ORANGE COUNTIES IS CANCELLED... THE STORM THAT PROMPTED THE WARNING HAS WEAKENED. AS A RESULT... LARGE HAIL AND DAMAGING WINDS ARE NO LONGER EXPECTED IN THE WARNING AREA. HOWEVER...HEAVY DOWNPOURS AND CLOUD TO GROUND LIGHTNING WILL PERSIST...GRADUALLY DISSIPATING BY 8 PM. A STORM SPOTTER IN WINTER PARK REPORTED PENNY SIZE HAIL. LAT...LON 2862 8121 2874 8129 2850 8166 2842 8150 $$ KELLY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 12, 1:49 PM EDT, 4 hours 29 minutes earlier.
Area forecast discussion, Aug 12, 1:49 PM EDT, 4 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 149 PM EDT SUN AUG 12 2007 .DISCUSSION... CURRENTLY-TONIGHT...SEA BREEZE FORMED EARLIER THAN YESTERDAY BUT THERE IS A LITTLE LESS CONVECTION THAN 24 HOURS AGO. THIS IS LIKELY DUE TO THE DRY LAYER JUST OFF THE SURFACE THAT WAS NOTED ON THE 10Z CAPE SOUNDING. SATELLITE IS SHOWING VERTICAL CLOUD GROWTH OVER THE SOUTH HALF SO EXPECT ISOLATED SHOWERS AND STORMS TO FORM AS INSOLATION INCREASES. THE FEW SHOWERS THAT HAVE FORMED AND DISSIPATED KICKED OUT A DECENT OUTFLOW BOUNDARY. ADDITIONALLY SLIGHTLY COOLER SURF TEMPERATURES WERE NOTED THIS MORNING. SO EXPECT THESE TWO FACTORS WILL HELP TO ACCELERATE THE SEA BREEZE INLAND. COVERAGE OVER THE INTERIOR MIGHT GET TO SCATTERED BY LATE THIS AFTERNOON...BUT IT HAS A WAYS TO GO. PLAN TO JUST CARRY SLIGHT CHANCE POPS PAST 00Z FOR THE INTERIOR EXCEPT FOR LAKE COUNTY WHICH I WILL KEEP AT 30 PERCENT. .MON-TUE...SMART MONEY IS NOW BEING PLACED UPON THE BULLISH UPPER ANTICYCLONE OVER THE CONTINENTAL INTERIOR AND ITS FRONT SIDE EFFECTS TO SUPPORT TRAJECTORIES THAT TRANSPORT LESS MOIST AIR DOWN THE PENINSULA. THIS IS ALSO RE-INFORCED BY THE BACK SIDE OF AMPLIFYING UPPER TROUGH PLUNGING DOWN THE EASTERN SEABOARD. RESULT WILL BE A BACKING-OFF OF POPS FROM THE NORTH TO SOUTH ACROSS THE FORECAST AREA MON AS 1.5+ INCH PWATS FALL BELOW THIS MARK FOR TUE. ISOLATED TO SCATTERED CONVECTION MON WITH BEST CHANCES SOUTH AREA. DONT EXPECT SIGNIFICANT CONTRIBUTION FROM WESTWARD MOVING TROPICAL WAVE INTERACTING WITH THE UPPER LOW PASSING THRU THE WEST CARIBBEAN...BUT CERTAINLY LENDS FURTHER JUSTIFICATION FOR STATED POP DISTRIBUTION. POPS THEN BECOMING ISOLATED ON TUE WITH UPPER FLOW PATTERN SHIFTING MORE OUT OF THE NORTH. LOW LEVEL FLOW REMAINS RELATIVELY WEAK ALLOWING LOCAL CIRCULATIONS TO FIGHT FOR SCRAPS OF MOISTURE AND SHALLOW RESIDUAL POOLS FROM PREVIOUS DAYS CONVECTION. SURFACE DEW POINTS SHOULD STAY AT LEAST 72 DEG...SO FIRE WEATHER (LOW AFTERNOON RHS) CONCERNS SHOULD REMAIN LIMITED FOR NOW. .WED-SAT...POPS WELL BELOW NORMAL FOR MOST OF THE PERIOD. SURFACE RIDGE AXIS POKES WEST ACROSS SOUTH AND CENTRAL SECTIONS OF THE PENINSULA. BOUNDARY LAYER FLOW STAYS LIGHT BUT A HOPE OF INTRODUCING AT LEAST SOME TROPICAL MOISTURE INTO THE PICTURE IN AREAS OF ONSHORE FLOW FRI INTO SAT...INCREASING FROM THE COAST AND SOUTH. FINALLY...MODEL-WISE WILL SOON NEED TO DEAL WITH GFS-TROPICAL CYCLONE SURPASSING 72W BY 00Z SUN...LATE IN THE EXTENDED FORECAST. && .AVIATION...15Z CAPE SOUNDING SHOWED MINUS 6.7 DEGREES AT 500MB SO SOME OF THE STORMS THAT FORM COULD BECOME STRONG. IT LOOKS LIKE COASTAL SITES WILL MAINLY HAVE VCTS AS ISOLATED CELLS ARE ALREADY NEAR I-95. ACTIVITY ALONG THE WEST COAST SEA BREEZE LOOKS MORE SPARSE THAN YESTERDAY...SO THE EAST/WEST COAST BOUNDARY COLLISION WILL PROBABLY BE WEST OF THE I-4 CORRIDOR AGAIN. HOWEVER THIS IS HIGHLY DEPENDENT ON THE AMOUNT OF CONVECTION THAT DEVELOPS ON THE RESPECTIVE COASTS. && .MARINE...AS NOTED IN EARLIER DISCUSSION...WE ARE LOOKING MORE LIKE THE AUGUST DOLDRUMS AND THE WINDS TONIGHT SHOULD BE LESS THAN 10 KNOTS...MAYBE ONLY 5 KNOTS...AND SEAS LESS THAN 2 FEET NEAR SHORE. WE WILL BE ON THE MORE MOIST/UNSTABLE SIDE OF THE UPPER LOW TO OUR SOUTHWEST...SO EXPECT THAT THERE WILL BE AT LEAST ISOLATED SHOWERS AND STORMS OVER THE WATERS...ESPECIALLY IN THE SOUTH. && .PRELIMINARY POINT TEMPS/POPS... DAB 76 93 75 93 / 10 30 10 20 MCO 77 94 75 95 / 20 30 20 20 MLB 75 91 74 92 / 10 30 20 20 VRB 75 91 75 91 / 10 30 20 20 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && SHORT TERM...RL LONG TERM....DS AVIATION...99
Hazardous weather outlook, Aug 12, 6:09 AM EDT, 12 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 609 AM EDT SUN AUG 12 2007 AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147- 122215- COASTAL WATERS FROM FLAGLER BEACH TO COCOA BEACH OUT 20 NM- COASTAL WATERS FROM COCOA BEACH TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO COCOA BEACH 20 TO 60 NM OFFSHORE- WATERS FROM COCOA BEACH TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 609 AM EDT SUN AUG 12 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... SUFFICIENT MOISTURE AND INSTABILITY TODAY WILL RESULT IN THE DEVELOPMENT OF SCATTERED AFTERNOON STORMS...MAINLY ACROSS THE EAST CENTRAL FLORIDA INTERIOR. INITIAL DEVELOPMENT IS EXPECTED DURING THE EARLY AFTERNOON AS THE EAST COAST SEA BREEZE TAKES SHAPE...WITH ISOLATED STORMS NEAR OR WEST OF INTERSTATE 95. THESE STORMS WILL MIGRATE SLOWLY INLAND WITH THE PROGRESSION OF THE SEA BREEZE BOUNDARY. STORM COVERAGE WILL INCREASE AND BECOME SCATTERED OVER THE INTERIOR COUNTIES BY MID AFTERNOON. THE PEAK COVERAGE AND AND MOST INTENSE STORMS ARE FORECAST FOR THE LATE AFTERNOON AND EARLY EVENING AS THE EAST COAST AND WEST COAST SEA BREEZE BOUNDARIES MERGE. THIS MERGER IS EXPECTED TO OCCUR FROM NEAR LAKE GEORGE TO ORLANDO TO KISSIMMEE...WITH STORMS MOVING SLOWLY WEST INTO LAKE COUNTY BY EARLY EVENING. A FEW OF THE STORMS MAY BECOME STRONG AND PRODUCE FREQUENT TO EXCESSIVE CLOUD TO GROUND LIGHTNING AND LOCALLY STRONG WIND GUSTS OF 45 TO 55 MPH. ...FLOOD IMPACT... A SLOW STORM MOVEMENT OF ONLY 5 MPH TODAY AND THE EXPECTED INTERACTION OF SEA BREEZE BOUNDARIES ACROSS THE FAR INTERIOR COUNTIES MEANS THAT LOCATIONS FROM LAKE GEORGE TO ORLANDO TO KISSIMMEE AND WEST INTO LAKE COUNTY EXPERIENCE HEAVY RAINFALL. STORM TOTAL RAIN OF 2 TO 3 INCHES WILL LIKELY OCCUR IN A FEW SPOTS...ESPECIALLY ACROSS LAKE COUNTY LATE TODAY. ...EXCESSIVE HEAT IMPACT... THE COMBINATION OF TEMPERATURES REACHING THE MID 90S AND A HUMID AIR MASS WILL PRODUCE AFTERNOON HEAT INDEX VALUES REACHING 103 TO 105 DEGREES ACROSS INTERIOR LOCATIONS AND ALONG MUCH OF THE COAST FROM ABOUT CAPE CANAVERAL NORTHWARD. THE EXCESSIVE HEAT ALONG THE COAST WILL BE MODIFIED BY A DEVELOPING SEA BREEZE BY MID AFTERNOON AND BY SCATTERED MID TO LATE AFTERNOON STORMS OVER PORTIONS OF THE INTERIOR. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ISOLATED TO SCATTERED STORMS ARE FORECAST THROUGH THE PERIOD...MAINLY DURING THE AFTERNOON. A LOWER THAN NORMAL AMOUNT OF STORMS ARE EXPECTED MID WEEK...WITH HIGHER RAIN CHANCES RETURNING LATE IN THE WEEK AND INTO THE WEEKEND. THE MAIN THREAT FROM THE STORMS WILL BE POTENTIALLY DEADLY LIGHTNING AND LOCALLY HIGH WIND GUSTS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACROSS THE CENTRAL FLORIDA INTERIOR ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED TODAY. SPRATT
In the hours before
Special weather statement, Aug 12, 3:28 PM EDT, 2 hours 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 328 PM EDT SUN AUG 12 2007 FLZ053-058-122015- OKEECHOBEE-OSCEOLA- 328 PM EDT SUN AUG 12 2007 ...STRONG THUNDERSTORMS AFFECTING NORTHERN OKEECHOBEE COUNTY AND SOUTHEERN OSCEOLA COUNTY... AT 322 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG STORM OVER YEEHAW JUNCTION...MOVING NORTHWEST AT 5 MPH. ADDITIONAL STORMS ARE DEVELOPING IN NORTHERN OKEECHOBEE COUNTY. THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. THIS STORM WILL ALSO BE CAPABLE OF PRODUCING EXCESSIVE LIGHTNING STRIKES...DEFINED AS 12 OR MORE CLOUD TO GROUND STRIKES PER MINUTE. SEEK SHELTER IN AN ENCLOSED BUILDING OR HARD TOPPED AUTOMOBILE. OPEN SHELTERS FOUND IN PARKS...ON BEACHES OR GOLF COURSES OFFER NO PROTECTION FROM THE DANGERS OF LIGHTNING. TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES. STATE LAW REQUIRES HEADLIGHTS TO BE TURNED ON WHEN WINDSHIELD WIPERS ARE IN USE. KELLY
Special weather statement, Aug 12, 3:58 PM EDT, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 358 PM EDT SUN AUG 12 2007 FLZ041-044-122045- INLAND VOLUSIA COUNTY-NORTHERN LAKE COUNTY- 358 PM EDT SUN AUG 12 2007 ...STRONG THUNDERSTORMS AFFECTING NORTHEAST LAKE COUNTY...EXTREME WESTERN VOLUSIA COUNTY... AT 351 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG STORM OVER PAISLEY...MOVING SOUTHWEST AT 10 MPH. ANOTHER STRONG STORM WAS OVER THE SAINT JOHNS RIVER WEST OF DELAND. THIS CELL MAY PROPAGATE NORTHWARD TOWARD LAKE WOODRUFF. THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. THIS STORM WILL ALSO BE CAPABLE OF PRODUCING EXCESSIVE LIGHTNING STRIKES...DEFINED AS 12 OR MORE CLOUD TO GROUND STRIKES PER MINUTE. SEEK SHELTER IN AN ENCLOSED BUILDING OR HARD TOPPED AUTOMOBILE. OPEN SHELTERS FOUND IN PARKS...ON BEACHES OR GOLF COURSES OFFER NO PROTECTION FROM THE DANGERS OF LIGHTNING. TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES. STATE LAW REQUIRES HEADLIGHTS TO BE TURNED ON WHEN WINDSHIELD WIPERS ARE IN USE. KELLY
Special weather statement, Aug 12, 4:40 PM EDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 440 PM EDT SUN AUG 12 2007 FLZ041-045-046-122130- INLAND VOLUSIA COUNTY-ORANGE-SEMINOLE- 440 PM EDT SUN AUG 12 2007 ...STRONG THUNDERSTORMS EXPECTED TO DEVELOP FROM SOUTHWEST VOLUSIA COUNTY...ACROSS SEMINOLE COUNTY...AND INTO CENTRAL ORANGE COUNTY... AT 435 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED TWO BOUNDARIES FORECAST TO COLLIDE OVER SOUTHWEST VOLUSIA COUNTY... SEMINOLE COUNTY AND CENTRAL ORANGE COUNTY. A STRONG STORM HAS ALREADY DEVELOPED OVER LAKE HELEN AS A RESULT OF THE ONSET OF THIS COLLISION. ADDITIONAL STORMS ARE EXPECTED TO DEVELOP SOUTHWARD TOWARDS SANFORD AND ORLANDO BETWEEN 5 AND 6 PM. STORM MOVEMENT WILL BE SLOW AND ERRATIC. THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORMS PASS. THE STORMS WILL ALSO BE CAPABLE OF PRODUCING EXCESSIVE LIGHTNING STRIKES...DEFINED AS 12 OR MORE CLOUD TO GROUND STRIKES PER MINUTE. SEEK SHELTER IN AN ENCLOSED BUILDING OR HARD TOPPED AUTOMOBILE. OPEN SHELTERS FOUND IN PARKS...ON BEACHES OR GOLF COURSES OFFER NO PROTECTION FROM THE DANGERS OF LIGHTNING. TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES. STATE LAW REQUIRES HEADLIGHTS TO BE TURNED ON WHEN WINDSHIELD WIPERS ARE IN USE. KELLY
Special weather statement, Aug 12, 5:37 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 537 PM EDT SUN AUG 12 2007 FLZ045-046-144-122230- ORANGE-SEMINOLE-SOUTHERN LAKE COUNTY- 537 PM EDT SUN AUG 12 2007 ...A FEW STRONG THUNDERSTORMS EXPECTED TO DEVELOP ACROSS SOUTHERN LAKE COUNTY...WESTERN ORANGE COUNTY AND SEMINOLE COUNTY... AT 530 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED NUMEROUS BOUNDARIES...INCLUDING THE EAST COAST SEA BREEZE AND OUTFLOW FROM OTHER THUNDERSTORMS...CONVERGING JUST NORTH AND WEST OF DOWNTOWN ORLANDO STRETCHING SOUTHWEST ACROSS THE THEME PARKS AND INTO SOUTH LAKE COUNTY. ONCE THE STORMS DEVELOP THE MOVEMENT WILL BE SLOW AND ERRATIC. THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORMS PASS. THE STORMS WILL ALSO BE CAPABLE OF PRODUCING EXCESSIVE LIGHTNING STRIKES...DEFINED AS 12 OR MORE CLOUD TO GROUND STRIKES PER MINUTE. SEEK SHELTER IN AN ENCLOSED BUILDING OR HARD TOPPED AUTOMOBILE. OPEN SHELTERS FOUND IN PARKS...ON BEACHES OR GOLF COURSES OFFER NO PROTECTION FROM THE DANGERS OF LIGHTNING. TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES. STATE LAW REQUIRES HEADLIGHTS TO BE TURNED ON WHEN WINDSHIELD WIPERS ARE IN USE. KELLY
Nearby
Severe Thunderstorm Warnings in Florida, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.